Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 6, 2015, 4:55 PM PDT for Mono County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 4:55 PM PDT (23:55 UTC)
- Expired
- Jul 6, 2015, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 189 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:32 PM PDT | FLASH FLOOD | 6 W Lee Vining, CA | CALIFORNIA HIGHWAY PATROL REPORTING STATE ROUTE 120 WEST TIOGA PASS HAZARD FROM A MUD AND ROCK SLIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WGUS55 KREV 062355
FFWREV
CAC051-070300-
/O.NEW.KREV.FF.W.0025.150706T2355Z-150707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
455 PM PDT MON JUL 6 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONO COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 800 PM PDT
* AT 454 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN ALONG HIGHWAY 120 WEST OF LEE VINING. FLASH
FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEE VINING...LEE VINING CAMPGROUNDS...JUNCTION U.S 395 AND CA
167 AND LUNDY CANYON CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921
$$
BRONG3 follow-up statements
782 WGUS75 KREV 070053 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 553 PM PDT MON JUL 6 2015 CAC051-070300- /O.CON.KREV.FF.W.0025.000000T0000Z-150707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONO CA- 553 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR MONO COUNTY... AT 549 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN IN THE LEE VINING AREA. THIS INCLUDES HIGHWAY 120 EAST OF TIOGA PASS. ACCUMULATING HAIL MAY ALSO BE OCCURRING ALONG HIGHWAY 120. ROCK...MUD AND DEBRIS FLOWS FLASH FLOODING IS POSSIBLE NEAR LEE VINING AND IN THE LUNDY CANYON AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LEE VINING...LEE VINING CAMPGROUNDS...ASPEN CAMPGROUND...JUNCTION U.S 395 AND CA 167 AND LUNDY CANYON CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. && LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921 $$ BRONG
603 WGUS75 KREV 070130 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 630 PM PDT MON JUL 6 2015 CAC051-070300- /O.CON.KREV.FF.W.0025.000000T0000Z-150707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONO CA- 630 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR MONO COUNTY... AT 627 PM PDT...LOCAL LAW ENFORCEMENT REPORTED A FLASH FLOOD HAS CLOSED HIGHWAY 120 AT POOLE POWER PLANT ROAD. THE ROAD IS COVERED BY MUD...ROCKS AND HAIL. RAINFALL IS DECREASING IN THE AREA...BUT ADDITIONAL MUD AND ROCK SLIDES ARE POSSIBLE ALONG HIGHWAY 120. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LEE VINING...LEE VINING CAMPGROUNDS...ASPEN CAMPGROUND...JUNCTION U.S 395 AND CA 167 AND LUNDY CANYON CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. && LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921 $$ BRONG
805 WGUS75 KREV 070221 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 721 PM PDT MON JUL 6 2015 CAC051-070229- /O.CAN.KREV.FF.W.0025.000000T0000Z-150707T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONO CA- 721 PM PDT MON JUL 6 2015 ...THE FLASH FLOOD WARNING FOR MONO COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED IN THE LEE VINING AND TIOGA PASS AREA. HIGHWAY 120 HAS ALSO BEEN REOPENED. HOWEVER MUD AND DEBRIS MAY STILL COVER SOME ROADS...WHICH WILL BE DIFFICULT TO SEE AT NIGHT. DRIVERS ARE URGED TO USE CAUTION TONIGHT. LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921 $$ BRONG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:11 PM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 6, 2:11 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 211 PM PDT MON JUL 6 2015 .SYNOPSIS... LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE AND BRING THE THREAT FOR THUNDERSTORMS THROUGH THE WEEK, ESPECIALLY DURING THE AFTERNOON AND EVENING. THE HIGHEST PROBABILITY OF STRONG THUNDERSTORMS WILL OCCUR TODAY AND TOMORROW, BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ANY DAY THIS WEEK. && .SHORT TERM... ATMOSPHERIC CONDITIONS REMAIN IN PLACE TODAY FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA AND WESTERN NV FROM RENO-SPARKS SOUTH TO LYON-MINERAL COUNTIES WHERE THE COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE GREATEST. LOCATIONS IN NORTHEAST CA AND WESTERN NV THAT ARE NORTH AND EAST OF THIS AREA COULD ALSO SEE ISOLATED STORMS PRODUCING BRIEF HEAVY RAIN, AND MAY ACTUALLY HAVE A BETTER CHANCE FOR STRONG THUNDERSTORMS TO CREATE HAIL UP TO ONE INCH IN DIAMETER AND STRONG OUTFLOW WINDS 50-60 MPH. THE MORNING ATMOSPHERIC SOUNDING AT THE RENO FORECAST OFFICE SHOWED STEEP MID-LEVEL LAPSE RATES BUT WITH A CAP AROUND 600 MB. THIS CAP IS EXPECTED TO ERODE BY MID-AFTERNOON AS TEMPERATURES HEAT UP ALLOWING CONVECTION TO BECOME DEEPER AND STRONGER. THOUGH NOT STRONG, THERE IS ALSO MODERATE 0-6K SHEAR THIS AFTERNOON WHICH INCREASES THE POTENTIAL FOR LONGER-LASTING STRONG UPDRAFTS WITHIN ANY STORMS. THE ACTIVE THUNDERSTORM PATTERN WILL CONTINUE ALL WEEK AS A LOW PRESSURE SYSTEM SLOWLY MOVES EAST OVER CA/NV. CURRENT SATELLITE ESTIMATES SHOW ABUNDANT MOISTURE OFFSHORE WHICH WILL PROVIDE A MOIST SOUTHWEST FLOW ALOFT TUESDAY-WEDNESDAY. BY TUESDAY, THE LOW WILL HAVE MOVED FAR ENOUGH ONSHORE TO INCREASE THE POTENTIAL FOR UPPER IMPULSES TO INFLUENCE THUNDERSTORM ACTIVITY. CURRENT MODELS SHOW POTENTIAL FOR AN IMPULSE TO ARRIVE EARLY TUESDAY MORNING WITH A STRONGER UPPER WAVE FOR AFTERNOON. TIMING THESE IMPULSES IS DIFFICULT BUT ANOTHER FLASH FLOOD WATCH MAY BE WARRANTED FOR TUESDAY AFTERNOON. THE ONLY LIMITING FACTOR COULD BE IF THE MORNING IMPULSE CREATES ENOUGH CLOUD COVER TO LIMIT INSTABILITY DURING THE AFTERNOON. FOR WEDNESDAY, A BROAD AREA OF SLOW RISING MOTION IN THE NORTHEAST QUADRANT OF THE UPPER-LOW SHOULD LEAD TO AN INCREASE IN CLOUD COVER AND RAIN SHOWERS BUT COULD LEAD TO A DECREASE IN THE NUMBER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN. HOWEVER, MODEL GUIDANCE CONTINUES TO SHOW THE POTENTIAL FOR STRONG INSTABILITY, AND ANY CLOUD BREAKS WOULD AGAIN PROVIDE A THREAT FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN WEDNESDAY AFTERNOON AND EVENING. JCM .LONG TERM...THURSDAY THROUGH MONDAY... AN UPPER LOW OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND ACROSS NEVADA BY THURSDAY AFTERNOON. THIS WILL PROVIDE MUCH COOLER TEMPERATURES WITH A BETTER POTENTIAL TO SEE WIDESPREAD PRECIPITATION ACROSS THE REGION. OVERALL LOOKING FOR AMPLE MOISTURE/CLOUD COVER TO SPREAD INLAND WITH THE LOW WHICH MAY INHIBIT INSTABILITY AND LEAD TO MORE WIDESPREAD SHOWER ACTIVITY WITH ISOLATED STORM COVERAGE. THE INCREASED CLOUDS COULD ALSO KEEP HIGH TEMPERATURES IN THE UPPER 70S TO LOWER 80S ACROSS WESTERN NEVADA WITH UPPER 60S TO LOWER 70S ACROSS SIERRA VALLEYS. MAIN CHANGES TO THE FORECAST FOR THURSDAY WERE TO INCREASE PRECIP CHANCES, INCREASE CLOUD COVER, AND ALSO TO LOWER HIGH TEMPERATURES. AN UPPER LOW WILL THEN DEVELOP JUST OFF THE WEST COAST BY FRIDAY WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS ACROSS THE SIERRA AND INTO FAR NORTHWESTERN NEVADA. THE LOW WILL MAINTAIN CHANCES FOR SHOWERS AND STORMS ON SATURDAY BUT CHANCES WILL SLIP MAINLY ACROSS THE NORTHERN FORECAST AREA ROUGHLY NORTH OF INTERSTATE 80. BY SUNDAY, MODEL GUIDANCE INTRODUCES A DRY SOUTHWEST FLOW WHICH WILL TRANSITION US INTO A DRIER PATTERN INTO EARLY NEXT WEEK. HIGH TEMPERATURES LOOK TO RETURN TO NEAR SEASONABLE LEVELS WITH UPPER 80S ACROSS WESTERN NEVADA AND MID TO UPPER 70S ACROSS THE SIERRA. FUENTES && .AVIATION... THUNDERSTORMS OVER THE SIERRA AND NORTHEAST CA WILL BECOME STRONGER AND SPREAD EASTWARD THIS AFTERNOON AND EVENING. ERRATIC OUTFLOW WINDS UP TO 50 KTS AND LOW VSBY DUE TO HEAVY RAIN ARE THE MAIN AVIATION THREATS FROM THESE STORMS. MOUNTAIN OBSCURATION IS ALSO LIKELY ESPECIALLY NEAR THE CREST OF THE SIERRA. STORMS SHOULD BECOME LESS INTENSE AFTER 0900 PDT BUT SHOWERS MAY PERSIST OVERNIGHT. EXPECT SIMILAR CONDITIONS TOMORROW (TUESDAY), EXCEPT THUNDERSTORMS MAY START EARLIER THAN TODAY, ESPECIALLY OVER THE SIERRA WHERE STORMS MAY INITIATE BY MID-MORNING. JCM && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ072-073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Local storm report, Jul 6, 3:51 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 5 E VIRGINIA CITY 39.31N 119.55W
07/06/2015 STOREY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING WITH 4-5
ICNHES DEEP OF WATER.
0347 PM HAIL 3 WSW GARDNERVILLE RANC 38.87N 119.80W
07/06/2015 E0.25 INCH DOUGLAS NV TRAINED SPOTTER
ALONG WITH STRONG WINDS AND HEAVY RAIN
0348 PM HAIL 2 E DEVILS GATE SUMMIT 38.35N 119.33W
07/06/2015 M0.25 INCH MONO CA TRAINED SPOTTER
SOME HEAVY RAIN, GUSTY WINDS
0350 PM DEBRIS FLOW 3 NW BRIDGEPORT 38.29N 119.26W
07/06/2015 MONO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED DEBRIS FLOW AND MUD
COVERING THE ROADWAY ALONG U.S. HIGHWAY 395 AND BUCKEYE
ROAD.
&&
MCGUIRELocal storm report, Jul 6, 4:05 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
405 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD 5 E VIRGINIA CITY 39.31N 119.55W
07/06/2015 STOREY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED DANGEROUS FLASH FLOODING
IS OCCURRING IN THE SIX MILE CANYON AREA. WATER IS
FLOWING INTO HOMES AND PROPERTY DAMGAE IS OCCURRING.
SPOTTER REPORTED 1.15 INCHES OF RAINFALL IN LESS THAN 30
MINUTES.
0405 PM HAIL 5 WSW GARDNERVILLE 38.91N 119.83W
07/06/2015 M0.50 INCH DOUGLAS NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL AND
0.25 INCHES OF RAINFALL IN 3 MINUTES.
&&
MCGUIRESpecial weather statement, Jul 6, 4:11 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 411 PM PDT MON JUL 6 2015 NVZ003-070000- GREATER RENO-CARSON CITY-MINDEN AREA NV- 411 PM PDT MON JUL 6 2015 ...SPECIAL WEATHER STATEMENT... AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING DEVELOPING THUNDERSTORMS OVER THE RENO-SPARKS AREA EASTWARD ALONG INTERSTATE 80 TO WADSWORTH. HEAVY RAINFALL...SMALL HAIL AND WINDS IN EXCESS OF 30 MPH WILL OCCUR WITH THESE STORMS. WATER MAY QUICKLY POND ON ROADS AND CAUSE MINOR FLOODING IN AREAS THAT RECEIVED RAINFALL YESTERDAY. LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...SPANISH SPRINGS...LOCKWOOD...SUN VALLEY...PATRICK...MUSTANG AND THE USA PARKWAY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY RAPIDLY DURING THE NEXT HOUR. MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THIS STORM WILL AFFECT TRAVELERS ON INTERSTATES 80...580 AND HIGHWAY 395. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER DURING THE EVENING COMMUTE. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3965 11992 3975 11936 3954 11935 3947 11987 TIME...MOT...LOC 2307Z 354DEG 1KT 3952 11978 BRONG
Local storm report, Jul 6, 4:31 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
431 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN 2 E DEVILS GATE SUMMIT 38.35N 119.33W
07/06/2015 M0.58 INCH MONO CA TRAINED SPOTTER
BETWEEN 3 AND 4 PM
0407 PM HEAVY RAIN 4 S GARDNERVILLE 38.88N 119.74W
07/06/2015 E0.61 INCH DOUGLAS NV TRAINED SPOTTER
IN THE LAST 30 MINUTES
0431 PM FLASH FLOOD 1 S TOPAZ LAKE 38.68N 119.55W
07/06/2015 MONO CA LAW ENFORCEMENT
MONO COUNTY SHERIFFS OFFICE REPORTING ROCKS IN THE
ROADWAY ALONG U.S. HIGHWAY 395 NEAR TOPAZ LAKE ALONG WITH
HEAVY RAINFALL STILL OCCURRING IN THE AREA.
&&
MCGUIRESpecial weather statement, Jul 6, 4:41 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 441 PM PDT MON JUL 6 2015 CAZ072-NVZ002-003-070045- GREATER LAKE TAHOE AREA CA-GREATER RENO-CARSON CITY-MINDEN AREA NV- GREATER LAKE TAHOE AREA NV- 441 PM PDT MON JUL 6 2015 ...SPECIAL WEATHER STATEMENT... AT 438 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER KINGSBURY...OR NEAR STATELINE...MOVING NORTHWEST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL PRODUCE TORRENTIAL RAIN WITH AREAS OF LOCALIZED FLOODING. THIS WILL PRODUCE EXTREMELY DANGEROUS CONDITIONS ON LAKE TAHOE. BOATERS SEEK SHELTER IMMEDITATELY. LOCATIONS IMPACTED INCLUDE...STATELINE...SOUTH LAKE TAHOE...KINGSBURY ...ZEPHYR COVE-ROUND HILL VILLAGE... ZEPHYR COVE...GENOA... JUNCTION NV 88 AND NV 756...STATELINE... HEAVENLY VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 3889 11977 3886 11997 3903 12006 3910 11978 TIME...MOT...LOC 2338Z 131DEG 11KT 3895 11990 TF
Local storm report, Jul 6, 4:45 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
445 PM PDT MON JUL 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 5 N RENO 39.61N 119.82W
07/06/2015 M0.47 INCH WASHOE NV OFFICIAL NWS OBS
NATIONAL WEATHER SERVICE FORECAST OFFICE RECORDED 0.47
INCHES OF RAINFALL IN 30 MINUTES.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:20 AM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Mono, Nevada, Placer | 18 hr |
| Jul 6, 2:31 PM PDT | Severe Thunderstorm Warning | REV | Alpine, Mono | 44 min |
| Jul 6, 2:55 PM PDT | Flash Flood Warning | REV | Mono | 3 hr |
| Jul 6, 3:11 PM PDT | Flash Flood Warning | REV | Lassen | 3 hr |
| Jul 6, 3:42 PM PDT | Special Weather Statement | REV | Alpine | 33 min |
| Jul 6, 3:52 PM PDT | Flash Flood Warning | REV | Mono | 2 hr |
| Jul 6, 4:40 PM PDT | Flash Flood Warning | REV | Alpine | 3 hr |
| Jul 6, 4:56 PM PDT | Flash Flood Warning | REV | Alpine, El Dorado | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.